Junior Member (female)
Join Date: Jan 2008
Location: philadelphia, pa
Success on its way - finally.
I thought I would post how I am doing - to encourage everyone suffering.
I have been really sick for a year now - which I know to some of you it isn't as long as you have suffered. However, before I became really sick I struggled with fatigue ever since I was young and bad leg pains, which progressed into worsening fatigue as a young adult and adult being in my 30's.
I have been seeing Dr. R. in NYC - I commute there and do conference calls. He has been managing my case for only three months or less. One year ago - I took Doxy for two months, then Dr. F. in Newtown Square did the Diflucan only protocol - which I would wax and wane with my symptoms. Then I felt like I needed more aggressive therapy or more meds - so Dr. R. put me on Plaquenil, Omnicef, Minocyline, Diflucan still and supplements like Mag., Ca., Vit C. and some meds called neutriceuticals to help aide in my digestive tract, immune system, etc. However, it was so many pills, that I took the supplements when I could, and focused on taking the antibiotics first (all four)
then the probiotics, then whatever else I could get down my stomach.
Also, I have been on Ativan .5mg twice a day - it was prescribed for dizziness intially by an ENT - and coincidentally it help relieve my headaches and all of my neurological symptoms - ear pain, eye pain, face pain, teeth pain, light sensitivity, etc. all of my symptoms can be found on my original post.
Sorry for the lengthy story, but I think for some people it helps to know symptoms and meds.
Three weeks ago, I felt horrible. Honeslty, I really felt like I was dying - I could not get out of bed - all I could do was stare at my children. Headaches were horrible, fatigue - the worst, muscle aches, joing aches, light senstivity. I could not do anything - and I know how you feel for those of you going through this disease - YOU WILL GET THROUGH IT.
I am 33 and I felt like I was going on 93. My hair has been falling out - everything you name it. I ran out of antibiotics - so I went to get the Omnicef and Minocycline filled. We just relocated and my new prescription plan kicked in - which took five days for CVS to figure out. THerefore, I didn't take the meds for one week. I am still on the Ativan.
All of a sudden, being off of the anitbiotics I had a surge of energy. It was being off the antibiotics that I realized I didn't feel bad, but at the end of one day I realized I didn't take one nap, I was cleaning, mopping, etc. I felt like my old self. I have been on medications for exactly one year - and for two to three I have felt like my old self. I am weaning off the Ativan - and that will be the real test if my symptoms are gone. I may have taken two naps in that time frame. So, for me I was off the medication - not on purpose - and I have just been feeling great. I realized on them at this point - was making me worse and worse. I am not saying to stop your meds, but maybe sometimes it is good to take a medication holiday - just to see how you are - and to discuss this with your doctor prior to doing so.
I have been doing classes at the gym - I am interested in being the best mom I can be again and getting dressed and feeling like a woman. I have gained 20 pounds being sick - so that is frustating - but something I can change and work on.
I know I have felt well only for a short time- but I am so excited - I thought I would never get relief. Even if I get sick again - I know I will get better and better.
So, intsead of reading a sorrowful story - I just wanted to let you know- the suffering can stop - for some it takes long.
If you suffer from neurological symptoms in the head - meaning ringing in the ear, ear pressure, ear pain, face pain, Bell's Palsy, photosensitivity, occiptial neuralgia ( which is headaches and pain in the back of the head - so sensitive that you can't even touch it or wash or brush your hair and it causes problems with the eyes), blurry vision, double vision. teeth pain, jaw pain, headaches in general - migraines or cluster headaches, cold sensations shooting around eyes, mouth, head, extremities - I found Ativan to help for ME. It increases gabapentin in the body - helping to alleviate these syptoms.
Once I wean off the Ativan in several weeks - if any symptoms reoccur from not receiving the ativan - other meds I may try to help with these neurological symptoms are plain gabapentin, neurontin, etc.
I will post how it goes.
Sorry for the long note, I hope it helps someone.
Good luck, and I have to say I feel better because of LOTS of prayer.